Alert archive / Idaho / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 8, NWS Spokane, WA

June 29, 2007Lewis County, Nez Perce County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jun 29, 2007, 6:02 PM PDT for Lewis County, Nez Perce County, Idaho. It was in force for 43 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2007, 6:02 PM PDT (01:02 UTC)
Expired
Jun 29, 2007, 6:45 PM PDT
In force
43 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

Counties Lewis County, ID, Nez Perce County, ID

The radar

The Spokane radar (KOTX), 173 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 6:03 PM PDTHAIL 1.75Reubens, ID
Jun 29, 6:20 PM PDTFUNNEL CLOUDOrofino, IDEMERGENCY MANAGEMENT SPOTTED A FUNNEL CLOUD AND ALSO OBSERVED STRONG THUNDERSTORM WIND GUSTS UP TO 60 MPH.
Jun 29, 6:21 PM PDTFUNNEL CLOUDOrofino, IDEMERGENCY MANAGEMENT SPOTTED A FUNNEL CLOUD AND ALSO OBSERVED STRONG THUNDERSTORM WIND GUSTS UP TO 60 MPH.
Jun 29, 6:21 PM PDTHAIL 0.75Ssw Orofino, IDPENNY SIZED HAIL OBSERVED.
Jun 29, 6:21 PM PDTHAIL 0.88Orofino, IDTRAINED SPOTTER REPORTED NICKEL SIZED HAIL.
Jun 29, 6:30 PM PDTFUNNEL CLOUD10 E Orofino, IDTRAINED SPOTTER REPORTED ROTATING THUNDERSTORM WITH 0.75 INCH HAIL.
Jun 29, 6:30 PM PDTHAIL 0.7511 E Orofino, ID0.75 INCH HAIL WITH NUMEROUS LARGE TREE LIMBS DOWN FROM THUNDERSTORM WINDS.
Jun 29, 6:45 PM PDTTSTM WND DMG15 Ene Orofino, IDSEVERAL LARGE TREE BLOW DOWNS REPORTED IN THE CLEARWATER FOREST ON THE NORTH FORK RANGER DISTRICT.
Jun 29, 6:46 PM PDTFUNNEL CLOUDCardiff, IDFUNNEL CLOUD SPOTTED OVER CARDIFF REPORTED BY MEDIA.
Jun 29, 6:46 PM PDTNON-TSTM WND DMG4 Ene Orofino, IDCLEARWATER COUNTY EMERGENCY MANAGER OBSERVED NUMEROUS TREES INTERMITTANTLY BLOWN DOWN BETWEEN MILEPOSTS 13 AND 19 ON GRANGEMONT ROAD. ALL TREES WERE FACING SE SUGGESTING STRAIGHT LINE WINDS.
Jun 29, 6:49 PM PDTFUNNEL CLOUD15 E Orofino, IDROTATING THUNDERSTORM WITH FUNNEL CLOUD OBSERVED WITH NICKEL SIZED HAIL.
Jun 29, 6:49 PM PDTHAIL 1.75Cardiff, IDWEATHER SPOTTER REPORTED GOLFBALL SIZED HAIL NEAR CARDIFF.
Jun 29, 6:49 PM PDTTORNADO 015 E Orofino, IDTORNADO OBSERVED ON THE GROUND BY WEATHER SPOTTER. NO SIGNIFICANT DAMAGE OBSERVED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 1.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 300103
SVROTX
IDC061-069-300145-
/O.NEW.KOTX.SV.W.0008.070630T0102Z-070630T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
602 PM PDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LEWIS COUNTY IN NORTH CENTRAL IDAHO...
  EAST CENTRAL NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO...

* UNTIL 645 PM PDT

* AT 554 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THESE
  STORMS WERE LOCATED NEAR WINCHESTER...OR ABOUT 14 MILES SOUTHEAST  
  OF LAPWAI...AND SOUTHEAST OF ANATONE AND MOVING NORTHEAST AT 40    
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MOHLER

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4632 11668 4630 11671 4625 11667 4622 11669
      4610 11669 4618 11652 4664 11554 4684 11575

$$

RP
3 follow-up statements
000 
WWUS56 KOTX 300118
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
615 PM PDT FRI JUN 29 2007

IDC061-069-300145-
/O.CON.KOTX.SV.W.0008.000000T0000Z-070630T0145Z/
LEWIS ID-NEZ PERCE ID-
615 PM PDT FRI JUN 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT
FOR EAST CENTRAL NEZ PERCE AND LEWIS COUNTIES...

AT 612 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED 7 MILES NORTH OF MOHLER...OR ABOUT 7 MILES 
SOUTH OF OROFINO...MOVING NORTHEAST AT 40 TO 50 MPH. A TORNADO 
WARNING WAS ALSO ISSUED FOR THIS THUNDERSTORM. ADDITIONALLY A SECOND 
SEVERE THUNDERSTORM LOCATED JUST SOUTH OF WAHA IS TAKING A SIMILAR
PATH TO THE NORTHEAST 40 TO 50 MPH. 

IF IN A MOBILE HOME OR VEHICLES...EVACUATE THEM AND GET INSIDE A 
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE 
NEAREST DITCH OR OTHER LOW SPOTS AND COVER YOUR HEAD WITH YOUR 
HANDS.


LAT...LON 4632 11668 4630 11672 4625 11667 4622 11670
      4602 11670 4604 11654 4615 11648 4621 11631
      4617 11622 4621 11608 4632 11602 4656 11625

$$

RP
000 
WWUS56 KOTX 300138
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
635 PM PDT FRI JUN 29 2007

IDC061-069-300145-
/O.CON.KOTX.SV.W.0008.000000T0000Z-070630T0145Z/
LEWIS ID-NEZ PERCE ID-
635 PM PDT FRI JUN 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT
FOR EAST CENTRAL NEZ PERCE AND LEWIS COUNTIES...

AT 625 PM PDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
THAT PRODUCED GOLF BALL SIZE HAIL AT WINCHESTER. THIS SEVERE 
THUNDERSTORM HAS MOVED OUT OF LEWIS AND NEZ PERCE COUNTIES.  A SECOND
THUNDERSTORM IS APPROACHING FERDINAND...CRAIGMONT...MOHLER...AND
NEZPERCE AND MAY BRING A SECOND ROUND OF LARGE HAIL AS IT TAKES A 
SIMILAR PATH TO THE NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOHLER 
AND NEZPERCE.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4632 11668 4630 11672 4625 11667 4622 11670
      4602 11670 4604 11654 4615 11648 4621 11631
      4617 11622 4621 11608 4632 11602 4656 11625

$$

RP
000 
WWUS56 KOTX 300145
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
644 PM PDT FRI JUN 29 2007

IDC061-069-300154-
/O.EXP.KOTX.SV.W.0008.000000T0000Z-070630T0145Z/
LEWIS ID-NEZ PERCE ID-
644 PM PDT FRI JUN 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NEZ PERCE AND
LEWIS COUNTIES EXPIRES AT 645 PM PDT...


THE QUICK MOVING THUNDERSTORM NEAR CRAIGMONT IS WEAKENING IN 
INTENSITY AS IT MOVES TO THE NORTHEAST AT 40 MPH. NO OTHER 
SEVERE THUNDERSTORMS ARE MOVING INTO THIS AREA AT THIS POINT
IN TIME. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 4632 11668 4630 11672 4625 11667 4622 11670
      4602 11670 4604 11654 4615 11648 4621 11631
      4617 11622 4621 11608 4632 11602 4656 11625

$$

RP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:31 PM PDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 29, 2:31 PM PDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
231 PM PDT FRI JUN 29 2007

.SYNOPSIS...
LOW PRESSURE WILL SWEEP THROUGH THE INLAND NORTHWEST THIS EVENING
BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION. AFTER THE
PASSAGE OF TONIGHTS SYSTEM...UPPER LEVEL HIGH PRESSURE WILL
GRADUALLY BUILD INTO WASHINGTON AND IDAHO. BY THE MIDDLE OF NEXT
WEEK...THE WEATHER WILL BE HOT AND DRY WITH TEMPERATURES AT LEAST
10 DEGREES ABOVE AVERAGE.

&&

.DISCUSSION...
TONIGHT...THE UPPER TROUGH AXIS ADVANCING THROUGH OREGON HAS
BECOME INCREASINGLY NEGATIVE TILT THIS AFTERNOON. LARGE SCALE
SYNOPTIC ASCENT IS INCREASING WITH THE APPROACH OF 90KT+ JET CORE
AT 250MB ROUNDING THE BASE OF THE UPPER TROUGH. AS OF 21Z...RADAR
OUT OF PENDLETON IS SHOWING RAPID CONVECTIVE DEVELOPMENT OVER THE
NORTHEAST OREGON. COLD CORE SHOWERS HAVE ALSO BEEN ON THE
INCREASE WEST OF THE CASCADES CLOSER TO THE CENTER OF THE COLD
CORE. WE ARE EXPECTING A RAPID INCREASE IN CONVECTIVE COVERAGE
BETWEEN 22Z AND 00Z OVER THE ENTIRE FORECAST AREA WITH THE ARRIVAL
OF THE UPPER TROUGH. COMPUTED LIFTED INDICES ALONG THE EAST SLOPES
OF THE NORTHERN CASCADES FROM NGM LAMP ALGORITHMS SUGGEST VALUES
OF -3 TO -5C SUGGESTING THE POTENTIAL OF STRONG STORMS MAINLY
BEFORE 00Z. AFTER THE PASSAGE OF THE UPPER TROUGH EARLY THIS
EVENING...WESTERLIES SHOULD SHADOW THE COLUMBIA BASIN AND
WATERVILLE PLATEAU. AS FOR EASTERN WASHINGTON AND NORTHERN
IDAHO...SURFACE BASED INSTABILITY IS NOT AS IMPRESSIVE. DEWPOINTS
IN THE UPPER 40S TO NEAR 50 HAVE YIELDED LITTLE INSTABILITY THUS
FAR...BUT THE NAM FORECASTS 2-3C COOLING BETWEEN 21Z AND 03Z WHICH
WILL CONTRIBUTE TO THE DESTABILIZATION. DESPITE MID LEVEL
COOLING...700-500MB LAPSE RATES APPEAR MARGINAL FOR SEVERE STORMS.
WITH 0-6KM BULK SHEAR VALUES BETWEEN 50-60KTS...UPDRAFTS THAT ARE
ABLE TO REMAIN UPRIGHT WILL HAVE THE POTENTIAL TO BECOME
SEVERE...BUT THERE MAY BE INSUFFICIENT INSTABILITY TO TO GENERATE
UPDRAFTS STRONG ENOUGH TO SURVIVE THIS STRONGLY SHEARED
ENVIRONMENT. BY 03Z...THE AXIS OF MAXIMUM Q-VECTOR CONVERGENCE
WILL BE SHUNTED WELL NORTH OF THE CANADIAN BORDER...AND THE THREAT
FOR THE MAJORITY OF THE CONVECTIVE ACTIVITY WILL BE OUT OF
WASHINGTON AND IDAHO. /GKOCH

SATURDAY AND SUNDAY...A DRY SOUTHWESTERLY FLOW WILL FOLLOW THE
PASSAGE OF TONIGHTS COLD FRONT. SATURDAY WILL BE THE COOLEST DAY
FOR AT LEAST THE NEXT 10 DAYS. I GENERALLY CUT THE DIFFERENCE
BETWEEN THE COOLER NAM GUIDANCE AND THE WARM GFS MOS. LIGHT WINDS
AND GENERALLY CLEAR SKIES SATURDAY NIGHT WILL MEAN THE NORTHERN
VALLEYS WILL RADIATE WELL WITH A FEW SPOTS POTENTIALLY DIPPING
INTO THE UPPER 30S. /GKOCH

MONDAY THROUGH NEXT FRIDAY NIGHT...MODELS STILL WELL CLUSTERED IN
DEVELOPING A VERY BROAD AND PRONOUNCED RIDGE OVER THE REGION
BEGINNING TUESDAY AND CONTINUING INTO NEXT WEEKEND. WITH JUST A
WEAK SHORT WAVE SHIFTING UP THE PACIFIC COAST ON
MONDAY...AFFECTING MAINLY AREAS WEST OF THE CASCADE
CREST...CONDITIONS WILL BECOME INCREASINGLY DRY...STABLE...AND HOT
THROUGH THE WEEK.

WITH COLUMN MOISTURE WANING SIGNIFICANTLY BY THURSDAY...ANY
INSTABILITY FROM THE WAVE THAT PASSES TO OUR NORTHWEST MONDAY LONG
GONE...AND A STRONG RIDGE BUILDING IN OVERHEAD...SKIES WILL TREND
FROM PARTLY CLOUDY MONDAY TO CRYSTAL CLEAR BY THURSDAY. THIS IS
WELL AGREED UPON BY THE GFS...CANADIAN...AND THE DGEX THROUGH THE
PERIOD. IN FACT...AGREEMENT UPON BOTH THE SYNOPTIC FLOW AS WELL AS
THE LOWER LEVEL THERMAL FIELD IS MUCH BETTER THAN NORMAL AND
CONTINUES TO POINT TOWARD RATHER EXTREME HEAT REACHING THE AREA BY
THURSDAY AND LASTING UNTIL SATURDAY OR SO. TEMPERATURES AT 850 MB
APEX AT 29C ON THE GFS ON FRIDAY...AT LEAST 29C BY THE END OF THE
ECMWF RUN ON THURSDAY...AND 31C ON THE DGEX BY FRIDAY.
CONSIDERING THE RECORD HIGH 850 MB TEMPERATURE EVER OBSERVED AT
SPOKANE IS 31.6C...THIS IS NO DOUBT AN EXTREME HEAT WAVE ON THE
WAY. AS A RESULT...HAVE UPPED HIGH TEMPERATURES TO NEAR OR ABOVE
100 DEGREES FOR THURSDAY THROUGH FRIDAY FOR ALL LOWER ELEVATION
LOCATIONS...WHICH PUTS THEM SIGNIFICANTLY ABOVE MEX/MEN
GUIDANCE...BUT WITH LITTLE SUPPORT FROM ANY OPERATIONAL RUN OR
ENSEMBLE FOR THE NUMBERS SUGGESTED BY THE MEX/MEN...BELIEVE IT IS
BEING HEDGED SIGNIFICANTLY TOWARD CLIMO FOR NO APPARENT REASON.
FOR A COMPARISON...LAST YEARS 100+ DEGREE DAYS OCCURRED WITH 850
MB TEMPERATURES AS LOW AS 27.6C. /FRIES

&&

.AVIATION...THE POTENTIAL FOR THUNDERSTORMS OVER EASTERN
WASHINGTON AND NORTHERN IDAHO HAS BEEN PUSHED BACK AN HOUR OR TWO
TO THE 21Z TO 01Z TIME FRAME. CONVECTION WILL COME TO AN END
ABRUPTLY WITH THE PASSAGE OF THE COLD FRONT THIS EVENING. LOCALLY
GUSTY SURFACE WINDS WILL FOLLOW THE PASSAGE OF THE FRONT EARLY
THIS EVENING WITH GUSTS IN THE 25-30KT RANGE. MAINLY VFR
CONDITIONS ARE ANTICIPATED THROUGH 18Z SATURDAY...BUT TEMPORARY
MVFR CONDITIONS WILL BE POSSIBLE WITH THUNDERSTORMS. /GKOCH

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        49  74  49  80  56  81 /  40   0   0   0   0   0
COEUR DALENE  48  75  43  80  54  82 /  50   0   0  10   0   0
PULLMAN        46  73  45  79  51  80 /  30   0   0   0   0   0
LEWISTON       56  83  54  89  60  90 /  20   0   0   0   0   0
COLVILLE       47  77  44  83  49  85 /  50  10   0   0   0  10
SANDPOINT      48  73  42  82  53  82 /  60  10   0  10  10  10
KELLOGG        49  72  47  81  53  83 /  60   0   0  10  10  10
MOSES LAKE     49  79  50  84  56  86 /  10   0   0   0   0   0
WENATCHEE      54  78  57  82  60  85 /  10   0   0   0   0   0
OMAK           47  78  45  82  55  86 /  20   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 29, 6:09 AM PDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
609 AM PDT FRI JUN 29 2007

WAZ034-035-038-041>044-301315-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...REPUBLIC...INCHELIUM...
WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...OMAK...
OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
609 AM PDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

IDZ001>004-026-027-WAZ031>033-036-037-301315-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
SPOKANE AREA-NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...SPOKANE...COLVILLE...DEER PARK...
CHEWELAH...NEWPORT...KETTLE FALLS
609 AM PDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

EXPECT THE THREAT OF THUNDERSTORMS TO STEADILY INCREASE TODAY AS A
STRONG WEATHER SYSTEM MOVES RAPIDLY NORTHEAST THROUGH THE INLAND
NORTHWEST. MODERATE INSTABILITY COMBINED WITH STRONG WIND SHEAR
WILL PRODUCE AN ENVIROMNENT FAVORABLE FOR STRONG THUNDERSTORMS
LATER TODAY. THOUGH THE STRONGEST THUNDERSTORMS WILL BE CONFINED
TO WESTERN AND CENTRAL MONTANA THIS AFTERNOON...NORTH IDAHO AND
EXTREME EASTERN WASHINGTON WILL BE IN THE WESTERN PART OF THE
HIGHEST THREAT AREA. THE STRONGEST THUNDERSTORMS WILL LIKELY
PRODUCE LARGE HAIL AND VERY GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 29, 5:12 PM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
512 PM PDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     2 S RATHDRUM            47.78N 116.89W
06/29/2007                   KOOTENAI           ID   AMATEUR RADIO

            DOWNED TREE ALONG HIGHWAY 41. NO ESTIMATE ON SIZE OF
            TREE.

&&

KJ
Local storm report, Jun 29, 5:23 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
523 PM PDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     COEUR DALENE           47.70N 116.79W
06/29/2007                   KOOTENAI           ID   NEWSPAPER

            LOCAL NEWSPAPER REPORTING NUMEROUS TREES BLOWN DOWN IN
            THE CITY. POWER OUTTAGES HAVE RESULTED.

&&

JFOX
Local storm report, Jun 29, 5:28 PM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
528 PM PDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     COOLIN                  48.47N 116.84W
06/29/2007  E60 MPH          BONNER             ID   TRAINED SPOTTER

&&

JFOX
Local storm report, Jun 29, 5:38 PM PDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
538 PM PDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     1 NE COOLIN             48.49N 116.82W
06/29/2007                   BONNER             ID   TRAINED SPOTTER

            60-65 MPH GUSTS KNOCKED TREES DOWN IN SPOTTERS YARD.

&&

JFOX
Local storm report, Jun 29, 5:49 PM PDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
549 PM PDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND GST     BONNERS FERRY           48.69N 116.32W
06/29/2007  E60 MPH          BOUNDARY           ID   TRAINED SPOTTER

            ESTIMATED BY SPOTTER. BROKE OFF SMALL TREES IN A PARKING
            LOT.

&&

JFOX
Local storm report, Jun 29, 6:01 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
601 PM PDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     TSTM WND DMG     3 S SANDPOINT           48.24N 116.56W
06/29/2007                   BONNER             ID   EMERGENCY MNGR

            ROOF BLOWN OFF FIRE DEPARTMENT IN SAGLE.

&&

JFOX

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 5:04 PM PDTSevere Thunderstorm WarningOTXBonner56 min
Jun 29, 5:23 PM PDTSevere Thunderstorm WarningOTXNez Perce52 min
Jun 29, 5:37 PM PDTSevere Thunderstorm WarningOTXBoundary38 min
Jun 29, 6:10 PM PDTTornado WarningOTXLewis23 min
Jun 29, 7:20 PM PDTSevere Thunderstorm WarningOTXShoshone29 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.